Dental Health Community
Infection at Novacain Injection Site
About This Community:

This patient support community is for discussions relating to dental issues, bridges, cavities, crowns, orthodontics, and x-rays.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Infection at Novacain Injection Site

Just adding an experience I had a week ago.

I went in to have some incidental cosmetic work done to the outside of a tooth that had a little pit in it. My Dentist shot me with Novocain and the procedure went well. It was done at 9 PM at night.  The second morning after the procedure I called then and said the Novocain is gone but my teeth are sore and can't bite down. I was told that the injection was in my bone and could take up to two weeks to go away but all will be fine. A day later I found myself  reaching for over the counter pain killers. By the 4th day I was popping every few hours. 6th day I was back at the dentist with swollen face and horrific pain in sinus cavity. Said I had sinus infection to see my PCP. That afternoon my PCP put me on Amoxicillian 3 xs a day. That night was the worse night of my life. I felt like I had a tumor in my face and behind my eye. The infection reached my lymph nodes and ear canal to my forehead along with fever. I even thought the needle had broken and was in my bone. I was also on prescription pain killer by this time.
48 hrs later the fever broke, the infection was under control and I had a blood clot  that appeared to have burst above the tooth on the gum line.  In the mean time the dentist called back and said he didn't feel it was a sinus infection but that the tooth was dead/dying and this was a reaction to it. ?!?!?! I had NO pain with this tooth before the procedure, none. After two ex rays would he have seen dead nerves? They called  again today and want me to go to a specialist and have test done to see if the tooth is alive or not to save the tooth. Right now no one is going near my mouth!! lol  I will finish the Antibiotic and monitor for ANY sign of sensitivity or flair up.    
Perhaps it's denial of needing any additonal work, but it just doesn't seem to make any sense other than it was a result of the injection. Anyone have any "wisdom" to add?


This discussion is related to Inflamation (inflammation) or infection after Novacaine injection?.
Tags: injection site, injection site.novacain
Avatar_dr_f_tn
Hello,
I am sorry to know about your condition. The few possible causes of your symptoms are necrosis of the muscle at the injection site, blood clotting or haematoma,infection in the needle tract etc.There have been few studies of anesthesia permanently damaging nerves. You need a detailed evaluation if form of reviewing your complete history and clinical examination. It is best to seek the opinion of an experienced dentist and get examined. It is necessary to clarify all your concerns and get the appropriate treatment as early as possible. Keep me posted. I hope it helps.
Best wishes and kind regards!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dental Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dental Answerers
Avatar_m_tn
Blank
scottma
taipei, Taiwan